Vasospastic myocardial infarction caused by a slimming agent-do not forget non-prescription drugs.
omx008 - ?
Oxf Med Case Reports
MetadataShow full item record
A 41-year-old woman presented with central chest discomfort. She had been previously well, was an ex-smoker and reported no regular medication. The ECG developed T-wave changes inferiorly and anterolaterally and troponin I concentrations were elevated confirming non-ST elevation myocardial infarction. Cardiac catheterization showed severe spasm of the right and left anterior descending coronary arteries which resolved with intracoronary nitrates. She later volunteered that prior to presentation she had been taking non-prescription Acti-Phen a slimming agent containing phentermine. Acti-Phen had its licence withdrawn in 2001 because of cardiovascular side effects including coronary spasm. Accordingly, she was advised to avoid Acti-Phen in future. The case emphasizes the importance of obtaining a complete drug history, including non-prescription drugs, in patients presenting with acute coronary syndromes.
AuthorsAnwar, MO; Bodagh, N; Iqbal, MH; Timmis, A
- Cardiovascular